[Home ] [Archive]    
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 5, Number 12 and 13 (Spring & Summer 2011) ::
IJT 2011, 5(12 and 13): 448-453 Back to browse issues page
The Study of Various Cardiac Arrhythmias in Patients Poisoned With Aluminum Phosphide (Rice Tablet)
Morteza Rahbar Taromsari *, Bijan Shad, Doshan Aghajani Nargesi, Niloofar Akhoundzadeh, Morteza Fallah Karkan
Department of Forensic Medicine, Guilan University of Medical Sciences, Guilan, Iran , Rahbar.Gums@gmail.com
Abstract:   (11239 Views)
Background: The poisoning is mostly due to suicide and is observed in younger age groups. The systemic manifestations of ALP poisoning are common but pernicious manifestations of them are cardiotoxicity, shock, and ARDS. The clinical hallmark of cardiotoxicity is arrhythmia. The aim of this study was to investigate cardiac arrhythmias in patients poisoned with ALP who were admitted to Razi Hospital to reduce mortality rate.
Methods: This survey was performed as a cross sectional descriptive study. Overall, 102 patients were admitted to the hospital. Their gender, age, first blood pressure (BP), and the number of consumed tablet were registered. A cardiologist studied the patients’ ECGs and recorded various arrhythmias. Then, data were analyzed using SPSS version 11.
Results: In this study the mean age was 29.75±14.34 years and 66.7% of the patients were male. Used tablet and first BP average were 1.74±1.25 and 69.51±27.31 mmHg, respectively. Arrhythmia was recorded in 75.5% of the patients, among which arterial fibrillation (AF) was the most prevalant with the rate of 40.3%. PVC, Junc and PAC were the most common arrhythmias, respectively. Another arrhythmia was categorized in one group. All kinds of arrhythmia were common in younger males who had used more than one tablet and had first BP less than 90 mmHg. All patients with arrhythmia died.
Conclusion: Cardiotoxicity is an important cause of death in all studies and in this study as well. All patients with arrhythmia, demonstrated through ECG, died. Therefore, this study can be the basis for more detailed studies.
Keywords: Aluminum Phosphate, Arrhythmia, Phosphine, Rice Tablet
Full-Text [PDF 451 kb]   (1799 Downloads)    
Type of Study: Research | Subject: General
Send email to the article author

Add your comments about this article
Your username or email:

Write the security code in the box >



XML   Persian Abstract   Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Rahbar Taromsari M, Shad B, Aghajani Nargesi D, Akhoundzadeh N, Fallah Karkan M. The Study of Various Cardiac Arrhythmias in Patients Poisoned With Aluminum Phosphide (Rice Tablet). IJT. 2011; 5 (12 and 13) :448-453
URL: http://ijt.arakmu.ac.ir/article-1-40-en.html
Volume 5, Number 12 and 13 (Spring & Summer 2011) Back to browse issues page
مجله سم شناسی و مسمومیتهای ایران Iranian Journal of Toxicology
Persian site map - English site map - Created in 0.051 seconds with 793 queries by yektaweb 3471